MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SMXP155RH
Medical Device Problem Codes Material Separation (1562); Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: migration.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female who had 850cc artoura breast tissue expanders placed experienced right sided deflation and left sided rotation post procedure.The right sided suture tab tore away from the shell, and left sided sutures tore.As a result, bilateral replacement with 850cc artoura breast tissue expanders was performed.This report relates to the left prosthesis.See 1645337-2019-15166 for contralateral prosthesis report.
 
Additional Manufacturer Narrative
The investigation of the photograph provided was completed by the failure analysis lab on (b)(6) 2019.Device evaluation summary: according to the information received, it was reported that left tissue expander had all sutures torn, and the expander completely rotated causing device migration.Upon visual inspection of the picture a tear in one of the suture tabs was noted.No other anomalies were noted.The photos do not provide enough evidence to determine root cause.It is possible the rotation was caused due to the issue with the suture tab.As part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment, however, no potential cause could be established since the device was not returned for analysis.An investigation was opened to determine and address the root cause of the suture tab breakage, including but not limited to, additional investigation related to design and manufacturing.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 8/13/2019 mentor became aware that the device code for material separation was erroneously omitted from the initial report.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8778711
Report Number1645337-2019-15167
Device Sequence Number19467921
Product Code LCJ
UDI-Device Identifier00081317024354
UDI-Public00081317024354
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2023
Device Catalogue NumberSMXP155RH
Device Lot Number7686368
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer08/13/2019
08/13/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date08/13/2019
08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR